MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the cook cutting loop malfunctioned during a transcervical resection of fibroid procedure on a patient.The malfunction was described as ¿the loop broke off inside the patient¿s body¿.The broken loop was retrieved from the patient¿s body.As per the initial reporter, no section of the device remained inside the patient¿s body.The patient neither required any additional procedures nor experienced any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record and specification was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of visual inspection, and device history record was conducted during the investigation.One label and a specimen cup was received.Specimen cup contained the looped wire only from the cutting loop; cutting loop handle with the attached prongs was not returned.Device was shipped to the supplier for a full investigation.As per supplier investigation results: ¿ the device history review revealed that the product had 1 non-conformity report for a total of 2 pieces scrapped during standard 100% sort for cracks/breaks in the tungsten wire.Upon examination of the loop that was returned, it was noticed that the tungsten was bent out of manufactured angle 90°.Without the full electrode being returned we cannot determine if this is an omnitech produced electrode.No corrective action was needed because there were no manufacturing defects.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6670247
Report Number1820334-2017-01442
Device Sequence Number19092517
Product Code GEI
UDI-Device Identifier00827002462281
UDI-Public(01)00827002462281(17)190113(10)6518590
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCL-2412-12-OL
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer06/30/2017
09/18/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date06/30/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;